Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Alcohol addiction, medication for anxiety and cravings, given saline, frequent urination. Normal?

Hi. I am an alcoholic who has only been sober for five days. I was hospitalized and on medication to help with my anxiety and cravings. I was given saline while in the hospital and am currently experiencing extremely frrquent urination this normal or could this be another problem? I am a 36 year old female and hav been an addict for several years. Thanks
Asked On : Mon, 30 Jul 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response
First of all I want to applaud you for admitting that you are an alcoholic.
That is a step in the right direction. I am concerned that you have been
addicted to alcohol for several years. That can certainly have serious
effects on your liver and it's ability to function properly. I hope during
your recent hospitalization , the doctors were able to discuss the
results with you and advice accordingly. Alcohol can cause depletion
of water in your body. This is why when you are admitted to the
hospital for treatment, they give you lots of intravenous fluids to
correct the problem and also to flush out the alcohol from your system.
They may have advised you to drink a lot of juices and water after
you came home.
This new intake may be making you to urinate frequently. Other causes
include a bladder infection , if a catheter was placed when you were in
the hospital. Your urine needs to be tested for infection. Sudden onset
of Diabetes can also do this.
Whatever means it takes, I strongly urge you to quit drinking seeking
professional help and also joining AA (Alcoholics Anonymous) a great
Wish you well.
Answered: Mon, 30 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor